Format

Send to

Choose Destination
See comment in PubMed Commons below
Transplantation. 2006 Sep 15;82(5):657-62.

Assessment of the risk of chronic allograft dysfunction after renal transplantation in a randomized cyclosporine withdrawal trial.

Author information

  • 1Nephrology Department, Regional Hospital of Lille, France. mhazzan@gmail.com

Abstract

BACKGROUND:

We report the two-year follow-up of a trial comparing the three-month postgraft discontinuation of either cyclosporine (CsA) or mycophenolate mofetil (MMF) from a triple-drug regimen after de novo renal transplantation.

METHODS:

One hundred and eight patients were enrolled in this study and randomized to be withdrawn from CsA (MMF group, n=54) or MMF (CsA group, n=54).

RESULTS:

Despite an increased risk of acute rejection and a lower, but nonsignificant, two-year graft survival, CsA withdrawal induced a sustained improvement of the renal function. At one year, the chronic allograft damage index was similar in both the MMF and CsA groups. However, CsA elimination resulted in a higher incidence of C4d deposits, irrespective of the occurrence of a prior acute rejection. While this finding could suggest a risk of chronic rejection in the MMF group, the outcome did not appear to be related to the C4d status. Moreover, logistic regression analysis showed that only two factors, acute rejection and the one-year glomerular filtration rate level, were predictive of a significant decline of the renal function at two years.

CONCLUSIONS:

These results point out the need to secure the minimization of the calcineurin inhibitors after renal transplantation, in order to reduce the risk of acute rejection in these patients, because this strategy allows the improvement of the one-year renal function which is predictive of a chronic allograft dysfunction.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk